MAUDE Adverse Event Report: US ENDOSCOPY CENTRA; BIOPSY FORCEPS

US ENDOSCOPY CENTRA; BIOPSY FORCEPS
Model Number 00711250
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 02/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device subject of the reported event was not available for evaluation.Without the return or inspection of the device, a root cause cannot be determined.The lot number was not provided; therefore, a review of the device history record could not be completed.The instructions for use for the biopsy forceps states, "the whole device should be checked whether there is any damage (i.E., bend of connection part and inflexible opening and closing of forceps) before using this product.If the problem exists, please do not use.Do not force the distal end of the insertion portion against body cavity tissue.Doing so could cause patient injury, such as perforation, bleeding, or mucous membrane damage.Do not insert the instrument into the endoscope while the cups are open.Otherwise, patient injury, such as perforation, bleeding, or mucous membrane damage could occur.It could also damage the endoscope and/or instrument.Biopsy may cause bleeding.If you take a large sample or press the instrument's distal end against tissue excessively, the risk of bleeding will increase.Perform biopsy on minimum necessary spots only.Potential complications: those associated with gastrointestinal endoscopy include, but are not limited to: mucosal tearing, swelling, bleeding, perforation and infection." steris conducted in-service training with user facility personnel on the proper use of the centra biopsy forceps on february 24, 2025.Udi related data clarification - the lot/serial number is unknown; therefore, the applicable production identifiers were not included in the mdr.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that during a patient procedure, their biopsy forceps were not cutting as desired resulting in tearing of the tissue.Medical treatment was administered with clips being applied.

Brand Name
CENTRA
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
US ENDOSCOPY
5976 heisley road
mentor 44060
Manufacturer (Section G)
US ENDOSCOPY
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor 44060
4404130648
MDR Report Key21529658
Report Number1528319-2025-00012
Device Sequence Number20927318
Product Code FCL
UDI-Device Identifier00724995180645
UDI-Public(01)00724995180645
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00711250
Device Catalogue Number00711250
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2025
Initial Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown